Alert archive / North Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Bismarck, ND

January 13, 2007Pierce County, Rolette County, North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 13, 2007, 4:05 AM CST for Pierce County, Rolette County, North Dakota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 4:05 AM CST (10:05 UTC)
Expired
Jan 13, 2007, 12:00 PM CST
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Pierce County, ND, Rolette County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 131005
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
405 AM CST SAT JAN 13 2007


NDZ005-013-131800-
/O.NEW.KBIS.WC.Y.0002.070113T1005Z-070113T1800Z/
ROLETTE-PIERCE-
INCLUDING THE CITIES OF...ROLLA...RUGBY
405 AM CST SAT JAN 13 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

BRISK WINDS OF 10 TO 20 MPH WILL COMBINE WITH VERY COLD
TEMPERATURES TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW HIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

CLH/TSW
1 follow-up statement
000 
WWUS43 KBIS 131800
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CST SAT JAN 13 2007

NDZ005-013-131900-
/O.CAN.KBIS.WC.Y.0002.000000T0000Z-070113T1800Z/
ROLETTE-PIERCE-
INCLUDING THE CITIES OF...ROLLA...RUGBY
1200 PM CST SAT JAN 13 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND
CHILL ADVISORY. 

WITH RISING TEMPERATURES AND LIGHT WINDS LATE THIS MORNING...WIND
CHILLS HAVE FALLEN BELOW CRITERIA VALUES. THEREFORE THE WIND CHILL
ADVISORY HAS BEEN CANCELED.

$$
TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 3:31 AM CST, 34 minutes earlier.

Area forecast discussion, Jan 13, 3:31 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CST SAT JAN 13 2007

.SHORT TERM... SATURDAY THROUGH MONDAY NIGHT

FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE WIND
CHILLS EXCEEDING ADVISORY CRITERIA THIS MORNING AND HIGH/LOW
TEMPERATURES OVER THE NEXT SEVERAL DAYS. HAVE GENERALLY FOLLOWED
THE GFS FOR FORECAST DETAILS.

ARCTIC HIGH PRESSURE CENTERED OVER SOUTHEASTERN NORTH DAKOTA
CONTINUES TO SINK SOUTH/SOUTHEASTWARD THIS MORNING. THIS FEATURE HAS
ALLOWED TEMPERATURES TO DROP WELL BELOW ZERO ACROSS MUCH OF OUR
CWA...ESPECIALLY IN THE SOUTHWEST AND SOUTH CENTRAL. BISMARCK AND
JAMESTOWN HAVE BEEN THE COLDEST...WITH TEMPERATURES HOVERING AROUND
-20 THROUGHOUT THE OVERNIGHT. TEMPERATURES ELSEWHERE ACROSS THE CWA
HAVE FOLLOWED A GENERAL WARMING TREND OVER THE LAST FEW HOURS AS THE
HIGH SLIPPED OFF TO THE EAST AND WINDS BEGAN TO INCREASE. WINDS HAVE
INCREASED TO 10 KTS OR GREATER IN SOME OF OUR NORTHEASTERN COUNTIES.
THIS COUPLED WITH THE VERY COLD AIR MASS IN PLACE OVER THE REGION
HAS ALLOWED WIND CHILLS TO DROP INTO THE 20 TO 40 BELOW RANGE IN
THESE AREAS. THAT BEING SAID...WILL ISSUE A WIND CHILL ADVISORY FOR
OUR NORTHEASTERN CWA FOR THE MORNING HOURS.

TEMPERATURES...AM EXPECTING THE WIND CHILL THREAT TO COME TO AN END
BY THIS AFTERNOON AS TEMPERATURES BEGIN TO RISE ABOVE ZERO ACROSS
THE CWA. WE SHOULD SEE A NICE REBOUND IN TEMPERATURES THIS AFTERNOON
AS THE UPPER LOW AND ITS ASSOCIATED WEAK SURFACE TROUGH GRADUALLY
SHIFT EASTWARD OUT OF EASTERN MT. WOULD NOT BE SURPRISED TO SEE SOME
TEENS IN THE FAR WEST...ESPECIALLY CONSIDERING THE LACK OF SNOW
COVER IN THAT PART OF THE CWA. AS WE HEAD INTO
TONIGHT...TEMPERATURES WILL DROP INTO THE -5 TO -15 DEGREE RANGE. AM
NOT EXPECTING WIND CHILLS TO BE A PROBLEM GIVEN LIGHT WINDS. COLDER
TEMPERATURES CAN BE EXPECTED FOR SUNDAY AS THE NEXT ARCTIC HIGH
APPROACHES THE AREA. THE HIGH WILL MOVE OVER THE AREA DURING SUNDAY
NIGHT/MONDAY MORNING TIME FRAME...WHICH WILL SET US UP FOR ANOTHER
VERY COLD NIGHT ACROSS THE ENTIRE CWA WITH LOWS RUNNING 15 TO 25
DEGREES BELOW ZERO. TEMPERATURES WILL MODERATE SOMEWHAT ON MONDAY AS
THE SECOND ARCTIC HIGH SHIFTS OFF TO THE EAST. HAVE CLOSELY
FOLLOWED MAV GUIDANCE FOR OFFICIAL FORECAST.

PRECIPITATION CHANCES THROUGH THE PERIOD WILL BE MINIMAL WITH NO
MAJOR STORMS ON THE HORIZON.

.LONG TERM... TUESDAY THROUGH FRIDAY
00Z GFS CONTINUES TO FORECAST A STRONG UPPER RIDGE BUILDING INTO THE
NORTHERN PLAINS ON TUESDAY. FLOW TURNS MORE WESTERLY FOR WEDNESDAY
AND THURSDAY AS A WEAK UPPER TROUGH SLIDES ACROSS SOUTHERN CANADA.
THIS WILL ALLOW A MIXED LOWER ATMOSPHERE WITH A MILDER PACIFIC
AIRMASS ACROSS THE FORECAST AREA THROUGH FRIDAY. EXPECT TEMPERATURES
TO WARM ON TUESDAY...BUT STILL LIKELY BELOW NORMAL. TEMPERATURES THE
REMAINDER OF THE LONG TERM PERIOD SHOULD BE NEAR TO SOMEWHAT ABOVE
NORMAL. ONLY MINIMAL CHANGES MADE TO TEMPERATURE FORECAST.

MOST OF THE PRECIPITATION WITH THE FAST MOVING NORTHERN BRANCH SHORT
WAVE TROUGHS WILL REMAIN IN CANADA. WILL LEAVE SMALL POPS ACROSS THE
NORTH FOR WEDNESDAY WITH MAIN TROUGH PASSAGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ005-013.

&&

CLH/TSW/JF
Hazardous weather outlook, Jan 12, 4:19 AM CST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CST FRI JAN 12 2007

NDZ003>005-011>013-019>023-025-034>037-040>048-050-051-131030-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
419 AM CST FRI JAN 12 2007 /319 AM MST FRI JAN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. WIND CHILLS 20 TO
40 BELOW CAN BE EXPECTED. CONDITIONS WILL IMPROVE BY AFTERNOON AS
HIGH PRESSURE SYSTEM MOVES OVER THE AREA AND THE WINDS WILL DIMINISH
TO LESS THAN 10 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-002-009-010-017-018-031>033-131030-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-
419 AM CST FRI JAN 12 2007 /319 AM MST FRI JAN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.